drugsOf all the drugs that affect American communities, methamphetamine is one of the worst. It’s a horror story of a drug that destroys lives in small communities throughout the world. If you were trying to come up with a drug that would be the stuff of nightmares, methamphetamine would make you think you had succeeded.

The drug is created in basements and back room labs in homes throughout the country. A combination of pseudoephedrine (common in cough syrups) and a wide variety of hardware store chemicals and solvents are all you need to make this drug. It helps if you have a knack for chemistry, but instructions on how to create this toxic substance are easy to find all over the internet.

The popularity of the drug has exploded in recent years, too, in no small part due to TV shows like Breaking Bad. While the program purported to show the dark side of meth production and use, there is no doubt that both production and consumption have risen since the show first aired. Also, new varieties of the drug have appeared that are specifically formulated to match the types seen in the show.

With so many people (including teenagers) getting interested in the drug, there has never been a better time for Americans to get educated on meth and what it can do to the human body and mind. An important part of that education is knowing what the signs of meth overdose look like. After all, if you don’t know how someone appears when he is overdosing on the drug, you can’t do anything to save him.

Damaging Effects of Meth

The first thing that anyone needs to know about meth is that it is a stimulant drug. That means that it will speed up your heart rate and breath rate. When you are on a stimulant, you will feel like you have a huge burst of energy that you can barely contain. Meth users go through a whole cycle of symptoms while they are on this drug, but a large part of the cycle is reacting to the powerful and overwhelming feeling of stimulation that the drug creates. Hallucinations can also take place during this stage, and this causes meth users to act very strangely.

The energetic and hallucinogenic effects of meth can combine to make a person rock back and forth violently for hours, thinking that he is seeing monsters in his room. Other users have been known to think that bugs are crawling under their skin and to then tear into their own flesh to get the “bugs” out. If you ever see these signs, you should call 911 as the person could be in the middle of a deadly trip.

Signs of an Overdose

If the meth user takes too much of the drug at one time, he can suffer an overdose. The signs of an overdose can include difficulty breathing, chest pain, seizures, severe stomach pain and delusional behavior. The person can even suffer from a stroke or a heart attack during a meth overdose. These are all extremely dangerous conditions, of course, so emergency services should also be contacted if you see any of the above.

It’s important to understand that many of the chemicals that go into meth are completely toxic to the human body. Some of these chemicals can include battery acid, drain cleaner and antifreeze. You never want to expose your body to these chemicals, and you don’t want a friend or family member doing so, either. If you ever see someone making meth, contact police right away. If you know someone using it, call Narconon Arrowhead for help in getting your friend or family member off of this dangerous drug.

Reference:

Medline Plus: http://www.nlm.nih.gov/medlineplus/ency/article/007480.htm